zbMATH — the first resource for mathematics

Maximum of the modulus of kernels of Gaussian quadrature formulae for one class of Bernstein-Szegö weight functions. (English) Zbl 1257.41020
The authors investigate the kernels in the reminder terms \(R_n(f)\) of a Gaussian weighted quadrature formula for analytic functions \(f\) inside some elliptic contours. The weight function of Bernstein-Szegő type considered is \[ w_{\gamma}^{(-1/2)}(t)=(1-t^2)^{-1/2}=(1-t^2)^{-1/2}\cdot\left( 1-\frac{4\gamma}{(1+\gamma)^2}t^2\right)^{-1}, \] with \(t\in (-1,1)\) and \(\gamma\in (-1,0)\). They give sufficient conditions that ensure that the modulus of the kernel reaches the maximum at the point of intersection of the elliptical contour with either the real or imaginary axis. Thus, they deduce the error bounds of the corresponding Gauss quadratures. Numerical tests are performed to prove the quality of the derived bounds, compared to other error bounds intended for the same class of integrands.

41A55 Approximate quadratures
Full Text: DOI
[1] de la Calle Ysern, B., Error bounds for rational quadrature formulae of analytic functions, Numer. math., 101, 251-271, (2005) · Zbl 1083.65032
[2] Gautschi, W.; Notaris, S.E.; Gautschi, W.; Notaris, S.E., Gauss – kronrod quadrature formulae for weight function of bernstein – szegő type, J. comput. appl. math., J. comput. appl. math., 27, 429-224, (1989) · Zbl 0691.41028
[3] Gautschi, W.; Varga, R.S., Error bounds for Gaussian quadrature of analytic functions, SIAM J. numer. anal., 20, 1170-1186, (1983) · Zbl 0545.41040
[4] Gautschi, W.; Tychopoulos, E.; Varga, R.S., A note on the contour integral representation of the remainder term for a gauss – chebyshev quadrature rule, SIAM J. numer. anal., 27, 219-224, (1990) · Zbl 0685.41019
[5] Gradshteyn, I.S.; Ryzhyk, I.M., ()
[6] Hunter, D.B.; Nikolov, G., On the error term of symmetric gauss – lobatto quadrature formulae for analytic functions, Math. comput., 69, 269-282, (2000) · Zbl 0946.41019
[7] Kumar, R., Certain Gaussian quadratures, J. i.m.a., 14, 175-182, (1974) · Zbl 0287.65015
[8] Milovanović, G.V.; Spalević, M.M., Error bounds for gauss – turán quadrature formulas of analytic functions, Math. comput., 72, 1855-1872, (2003) · Zbl 1030.41018
[9] Milovanović, G.V.; Spalević, M.M.; Pranić, M.S., Maximum of the modulus of kernels in gauss – turán quadratures, Math. comput., 77, 985-994, (2008) · Zbl 1149.41011
[10] Notaris, S.E., The error norm of Gaussian quadrature formulae for weight functions of bernstein – szegő type, Numer. math., 57, 271-283, (1990) · Zbl 0676.41034
[11] Peherstorfer, F., On the remainder of Gaussian quadrature formulas for bernstein – szegő weight functions, Math. comput., 60, 317-325, (1993) · Zbl 0796.41025
[12] Schira, T., The remainder term for analytic functions of symmetric Gaussian quadratures, Math. comput., 66, 297-310, (1997) · Zbl 0854.41025
[13] Smith, H.V., Some error expansions for certain Gaussian quadrature rules, J. comput. appl. math., 155, 331-337, (2003) · Zbl 1025.41018
[14] Spalević, M.M.; Pranić, M.S., Error bounds of certain Gaussian quadrature formulae, J. comput. appl. math., 234, 1049-1057, (2010) · Zbl 1205.41034
[15] Stenger, F., Bounds on the error of Gauss-type quadratures, Numer. math., 8, 150-160, (1966) · Zbl 0149.12002
[16] von Sydow, B., Error estimates for Gaussian quadrature formulae, Numer. math., 29, 59-64, (1977) · Zbl 0351.65005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.